Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Getting red itchy rash on penis after intercourse. HIV?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 4167 Questions
Question
HIv
Posted Thu, 17 Oct 2013 in HIV and AIDS
 
 
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer:
Do not worry both of you have clean status

Detailed Answer:
Hi,

Welcome and thanks for posting your query to XXXXXXX

As per your query your husband is facing red itchy rash from past few months after every intercourse.

Now as I can get from your brief query, you and your husband are in post 30 years of age. In majority of the cases the most common cause of this kind of redness is just a normal phenomenon and not a sign of any sexually transmitted disease.

To explain you medically you should know the very first fact that male penile skin is the thinnest skin on the body. It is such a thin skin that even the blood vessels are directly visible over it. This redness of the blood vessels is many times confused with some kind of skin problems such as red rash or related thing. In your husband's case also this redness can be due to this simple normal phenomenon of the human penile skin. It becomes more pronounced after 30 years of age and especially after intercourse because of the friction.

It is more evident when there is erection or at the time of stretching of the skin so that the normal oil glands, other glands and blood vessels appears prominently as bumps. It is quite common in all men but more pronounced in persons above 30 years and more specifically near40 years of age due to mild to moderate thinning of the skin due to aging factor.

Now if there is mild irritation along with bumps then it can be just a hygiene related feature especially in uncircumcised males.To explain you medically and scientifically again- specifically in an uncircumcised male there can be deposition of smegma over the glans penis. Smegma is the normal secretion over glans penis in uncircumcised males.
Along with this there can be retention of urine between two tightly apposed surfaces of glans penis and skin of prepuce. When this area is infrequently and inadequately separated and/or inappropriately bathed, it leads to frictional trauma over the surface of glans penis. During intercourse this can again lead to frictional trauma. Adding to it, the thinnest skin of the body over glans is also sensitive to the friction plus the chemicals in day to day life. All these factors also lead to recurring redness and bumps which remains till the aggravating factors are present.

Many times we see it due dry coitus also or when the vagina is not properly wet and there is forceful penetration.

Even then, most specifically if there is any XXXXXXX pus discharge or ulceration then only we can think of presence of some infection. But in this case too it is not necessary to have a sexually transmitted infection as a main cause.

So relax yourself, prevent dry coitus, ask your husband to wash local area properly after intercourse. Before you itself your husband himself must also be worried about this recent unusual but normal change.So now you can guide him properly and relax him too!!!

I suggest to be careful in applying the creams without proper diagnosis. As these can contain steroids or other mixtures which can aggravate the situation rather than helping.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology and Sexually Transmitted Diseases)
Above answer was peer-reviewed by
 
Follow-up: Getting red itchy rash on penis after intercourse. HIV? 11 hours later
Thank you very much Doctor, but i forgot to mention that his skin becomes flaky, dry skin falling off? Does this make the scenario any different is as you mentioned above?
 
 
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer:
Flaky, dry and falling skin is normal process

Detailed Answer:
Hello young lady,

Welcome to the forum again. This is really good that your stress is relived to good extent. Now for the part of flaky, dry and falling skin is normal process too after redness. It is also aggravated when we apply mutiple of medicines. It is a simple reaction of the penile skin to get fallen off and renewal process.

The best part is to maintain hygiene from your side as well as your husband's side also as I mentioned earlier. Many times due to difference in the pH of vaginal skin males can get redness. So maintain your good hygiene too. Have faith in yourself as well as your husband.

The redness can occur off and on for mutiple of months, so do not become panicky about this. Reassure your husband too regarding this normal body process!!!

I hope these information's will help you. If you have further queries I will be happy to help or if you do not then can close the discussion and rate the answer.

"Wish you good health"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology and Sexually Transmitted Diseases)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor